Flash Flood, Fairfield
- When
- March 2, 10:30 AM EST to 12:30 PM EST
- Where
- Fairfield County, Weston
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Trained Spotter
- Coordinates
- 41.200, -73.380
Multiple Road closures.
A warm front lifted north through the region during the morning of March 2, followed by a cold front in the afternoon. 91 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A warm front lifted north through the region during the morning of March 2, followed by a cold front in the afternoon. This produced widespread heavy rain across Southern CT, with storm totals ranging from 1.08 to 3.91 inches. Widespread flash flooding occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 2, 10:00 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1000 AM EST FRI MAR 2 2007
.NEAR TERM (THIS AFTERNOON)...
LOW PRESSURE APPROACHING THE AREA...AS SEEN ON LATEST PRESSURE
FALLS...WILL MOVE INTO NEW ENGLAND LATER THIS AFTERNOON. THE WARM
FRONT NOW DISSECTING THE AREA WILL PULL TO THE NORTHEAST. THE BACK
EDGE OF THE WIDESPREAD RAINFALL MOVING ACROSS WESTERN AREAS...WITH
THE EASTERN AREAS RECEIVING HEAVY RAINFALL.
LOOKS LIKE MOST LOCATIONS DID GET 2 INCHES...WITH SLIGHTLY LESSER
AMOUNTS TO THE NORTH. UPDATED GRIDS TO REFLECT LATEST TRENDS.
TEMPERATURES IN THE 50S ACROSS CSTL LOCALES WITH A SHARP TEMPERATURE
GRADIENT TO THE NORTH IN THE 30S.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
PARENT LOW AND ASSOCIATED UPPER LEVEL TROUGH WILL SLOWLY MOVE
THROUGH THE NORTHEAST OVER THE WEEKEND. IN ADDITION...SEVERAL UPPER
LEVEL DISTURBANCES WILL ALSO SLIDE THROUGH THE AREA...TOUCHING OFF
SCT RAIN SHOWERS DURING THE DAY AND SNOW SHOWERS AT NIGHT FROM TIME
TO TIME. DUE TO A WESTERLY FLOW...TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
FOLLOWED HPC GUIDANCE FOR LONG TERM PERIOD. UPPER TROUGH LIFTS AWAY
FROM THE AREA ON MON...POSSIBLY TOUCHING OFF SOME SNOW SHOWERS
BEFORE DEPARTING. HIGH PRES THEN BUILDS INTO THE NORTHEAST FROM THE
NORTH FOR THE START OF THE NEW WEEK WITH DRY WX AND UNSEASONABLY
COLD TEMPERATURES. ANOTHER CLIPPER SYSTEM DIVES INTO THE AREA
TOWARDS THE END OF NEXT WEEK TO BRING SOME MORE SNOW SHOWERS.
&&
.AVIATION...
IFR/LIFR IMPROVES THIS AFTERNOON AS THE STORM SYSTEM PULLS AWAY.
WARM FRONT RIGHT ACROSS AREA...AND WINDS SHOULD GO BRIEFLY
SOUTH...THEN WEST EVERYWHERE BY MID TO LATE AFTERNOON. WEST TO SW
WINDS AND VFR CONDITIONS TONIGHT AND SAT.
&&
.MARINE...
GALES CONTINUE FOR THE OCEAN WITH WINDS NOT QUITE MAKING IT FOR LI
SOUND. WILL DROP TO SCA FOR THE SOUND. ONCE THE FRONT CLEARS THE
AREA LATER...ALL WATERS SHOULD IMPROVE TO SCA ON THE BACKSIDE...WITH
WESTERLY WINDS.
THE PARENT LOW WILL SLOWLY SLIDE ACROSS THE GREAT LAKES ON SATURDAY
...THEN BEGIN TO LIFT UP THROUGH THE ST LAWRENCE RIVER VALLEY ON
SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK.
THIS WILL KEEP A FAIRLY STEADY MODERATE WESTERLY FLOW ACROSS THE
WATERS INTO THE EARLY PART OF NEXT WEEK. WINDS ARE EXPECTED TO DROP
BELOW FLAG CRITERIA...HOWEVER...SEAS MAY REMAIN MARGINALLY ROUGH.
ANY TIDAL CONCERNS THIS MORNING SHOULD ABATE THIS AFTERNOON AS WINDS
SHIFT AROUND TO THE WEST AND THIS OFFSHORE FLOW WILL HELP PUSH THE
WATER OUT. THEREFORE...DO NOT EXPECT ANY ADDITIONAL FLOODING
PROBLEMS.
&&
.HYDROLOGY...
SIGNIFICANT HYDRO EVENT CONTINUING THIS MORNING...WITH FOCUS SHIFTED
TO THE EAST. HOWEVER...RIVER AND STREAM LEVELS STILL COMING UP IN
NJ. THE BULK OF THE RAINFALL ENDS EVERYWHERE THIS AFTERNOON...AND
CONDITIONS SHOULD FINALLY IMPROVE THEREAFTER. THE FLOOD WATCH IS NOW
IN EFFECT UNTIL 21Z FOR NJ BECAUSE OF THESE RISING RIVERS AND
STREAMS. THE FLOOD WATCH IN EFFECT UNTIL 18Z EVERYWHERE ELSE AS MORE
OF AN URBAN PROBLEM EXPECTED...AND THE RAINFALL SHOULD EXIT BY THEN.
NO SIGNIFICANT PRECIPITATION IS EXPECTED AFTER THIS SYSTEM INTO
EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR CTZ005>012.
NY...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NYZ067>081.
NJ...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ330-335-
338.
GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-353-355.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 544 AM EST FRI MAR 2 2007 NYZ079-081-031045- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 544 AM EST FRI MAR 2 2007 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. NJZ005-006-011-NYZ072>078-080-031045- ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 544 AM EST FRI MAR 2 2007 ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. CTZ009-NJZ002>004-NYZ069>071-031045- SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 544 AM EST FRI MAR 2 2007 ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. CTZ007-008-010>012-031045- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 544 AM EST FRI MAR 2 2007 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. CTZ005-NYZ067-068-031045- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 544 AM EST FRI MAR 2 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING. ENOUGH COLD AIR IS IN PLACE TO KEEP TEMPERATURES AT OR SLIGHTLY BELOW FREEZING. THIS HAS RESULTED IN A MIX OF RAIN AND FREEZING RAIN TO FALL THROUGHOUT THE NIGHT AND TO CONTINUE THROUGH PARTS OF THE MORNING COMMUTE. TEMPERATURES WILL RISE TO ABOVE FREEZING THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. CTZ006-031045- NORTHERN NEW HAVEN- 544 AM EST FRI MAR 2 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 4 PM TODAY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE MORNING HOURS. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE CAUSING URBAN AND SMALL STREAM FLOODING. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING. ENOUGH COLD AIR IS IN PLACE TO KEEP TEMPERATURES AT OR SLIGHTLY BELOW FREEZING. THIS HAS RESULTED IN A MIX OF RAIN AND FREEZING RAIN TO FALL THROUGHOUT THE NIGHT AND TO CONTINUE THROUGH PARTS OF THE MORNING COMMUTE. TEMPERATURES WILL RISE TO ABOVE FREEZING THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. ANZ330-335-031045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 544 AM EST FRI MAR 2 2007 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON. WINDS IN EXCESS OF 35 KT CAN BE EXPECTED AS AN AREA OF LOW PRESSURE PASSES NEAR THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANZ350-353-355-031045- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 544 AM EST FRI MAR 2 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL 1 PM THIS AFTERNOON. WINDS IN EXCESS OF 35 KT CAN BE EXPECTED AS AN AREA OF LOW PRESSURE PASSES NEAR THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANZ338-031045- NEW YORK HARBOR- 544 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
The Brookhaven radar (KOKX), 57 km away, was scanning. The volume nearest the first event began at 15:27 UTC.
5 flash flood. Local standard time, as filed.
Multiple Road closures.
Multiple roads closed in Wallingford.
Multiple roads closed in Middletown.
Multiple Basements flooded and roads closed with 3-4 FT of water across roadways.
Roads closed due to flash flooding in Yantic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24208, 24204, 24210, 24206, 24221.